Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 167, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 20, 2002, 3:21 PM CDT for Donley County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2002, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 20, 2002, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Donley County, TX
The radar
The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -316 m²/s²
- 0-3 km storm-relative helicity
- -297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS54 KAMA 202021
SVRAMA
TXC129-202115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT TUE AUG 20 2002
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DONLEY COUNTY IN TEXAS
* UNTIL 415 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF CLARENDON...MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
CLARENDON...LELIA LAKE...GREENBELT LAKE...HOWARDWICK AND HEDLEY
DOPPLER RADAR INDICATES STORM ROTATION...BRIEF...BUT DANGEROUS
TORNADOES ARE POSSIBLE WITH THIS STORM. STAY INDOORS AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
TORRENTIAL RAIN AND INTENSE LIGHTNING ARE ALSO OCCURRING WITH
THIS STORM. MOVE INDOORS.
LAT...LON 3483 10107 3466 10096 3480 10049 3491 10062
3510 10095
SLATTERYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:20 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 20, 2:20 PM CDT, 1 hour 1 minute before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 220 PM CDT TUE AUG 20 2002 HEAVY RAIN PRODUCING CLUSTER CONTINUES TO MOVE NORTHEAST OVER THE SOUTH CENTRAL TEXAS PANHANDLE WHERE RAINFALL AMOUNTS HAVE BEEN MINIMAL SO FAR TODAY. MOST OF THE ACTIVITY TONIGHT IS EXPECTED OVER THE EASTERN ZONES. WILL ADJUST POP FORECAST BASED ON RADAR TRENDS BEFORE ZONE RELEASE. AIRMASS WILL REMAIN MOIST AND WEAKLY FORCED ON WEDNESDAY. CANNOT RULE OUT ISOLATED TSRA WITH DAYTIME HEATING MAINLY OVER THE WESTERN ZONES WEDNESDAY AFTERNOON/EVENING. 12Z AVN/ETA MODELS BOTH INITIALIZED VERY WELL THIS MORNING OVER THE TEXAS PANHANDLE. CLEARING SKIES OVER EASTERN NEW MEXICO SHOULD SPREAD OVER THE WESTERN PANHANDLES THIS EVENING. AVN/ETA DISAGREE ON LOW LEVEL UPSLOPE OVER WESTERN KANSAS AND EASTERN COLORADO THURSDAY SO WILL NOT GET CARRIED AWAY WITH THIS NOTION AND PLAN FOR SEASONAL TEMPERATURES. FCSTID = 13 AMARILLO 66 95 67 96 / 20 00 00 00 BEAVER 69 95 69 97 / 30 00 00 00 BOISE CITY 63 93 63 95 / 00 00 00 00 BORGER 68 96 68 98 / 20 00 00 00 BOYS RANCH 67 96 67 98 / 10 00 00 00 CANYON 66 94 67 96 / 20 00 00 00 CLARENDON 68 96 69 98 / 30 00 00 00 DALHART 64 94 64 96 / 00 00 00 00 GUYMON 68 95 68 97 / 20 00 00 00 HEREFORD 65 94 66 96 / 00 00 00 00 LIPSCOMB 68 95 69 97 / 30 00 00 00 PAMPA 67 94 68 96 / 30 00 00 00 SHAMROCK 69 96 70 98 / 30 00 00 00 WELLINGTON 69 97 70 99 / 30 00 00 00 .AMA... TX...NONE. OK...NONE. SLATTERY
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.